Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 41, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 5, 2023, 1:25 PM EST for Gordon County, Georgia. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2023, 1:25 PM EST (18:25 UTC)
- Expired
- Jan 6, 2023, 10:08 AM EST
- In force
- 21 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oostanaula River at Calhoun (CALG1). The gauge peaked at 21.33 ft at Jan 5, 2023, 10:00 PM EST.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
155
WGUS42 KFFC 051825
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
125 PM EST Thu Jan 5 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oostanaula River at Calhoun affecting Gordon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC129-060630-
/O.NEW.KFFC.FL.W.0041.230105T1825Z-000000T0000Z/
/CALG1.1.ER.230105T1800Z.230105T1800Z.000000T0000Z.NO/
125 PM EST Thu Jan 5 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oostanaula River at Calhoun.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 21 feet, Minor flooding begins of woodlands...fields
and pastures upstream and downstream from the gage behind a water
treatment plant off Mauldin Road. A boat ramp and portions of a
small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under water.
* ADDITIONAL DETAILS...
- At 1:00 PM EST Thursday the stage was 20.9 feet and rising.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:00 PM EST Thursday was 21.0 feet.
- Forecast...The river will continue to rise this afternoon.
- Flood stage is 21 feet.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
3453 8504
$$3 follow-up statements
061
WGUS82 KFFC 060402
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1102 PM EST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in Georgia...
Oostanaula River at Calhoun affecting Gordon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC129-061615-
/O.CON.KFFC.FL.W.0041.000000T0000Z-000000T0000Z/
/CALG1.1.ER.230105T1800Z.230106T0315Z.000000T0000Z.NO/
1102 PM EST Thu Jan 5 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oostanaula River at Calhoun.
* WHEN...Until further notice.
* IMPACTS...At 21 feet, Minor flooding begins of woodlands...fields
and pastures upstream and downstream from the gage behind a water
treatment plant off Mauldin Road. A boat ramp and portions of a
small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under water.
* ADDITIONAL DETAILS...
- At 10:45 PM EST Thursday the stage was 21.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 PM EST Thursday was 21.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 21 feet.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
3453 8504
$$736
WGUS82 KFFC 061024
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
524 AM EST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in Georgia...
Oostanaula River at Calhoun affecting Gordon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC129-062230-
/O.CON.KFFC.FL.W.0041.000000T0000Z-000000T0000Z/
/CALG1.1.ER.230105T1800Z.230106T0315Z.000000T0000Z.NO/
524 AM EST Fri Jan 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oostanaula River at Calhoun.
* WHEN...Until further notice.
* IMPACTS...At 21 feet, Minor flooding begins of woodlands...fields
and pastures upstream and downstream from the gage behind a water
treatment plant off Mauldin Road. A boat ramp and portions of a
small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under water.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Friday the stage was 21.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM EST Friday was 21.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 21 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
3453 8504
$$052
WGUS82 KFFC 061508
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1008 AM EST Fri Jan 6 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oostanaula River at Calhoun affecting Gordon County.
GAC129-061615-
/O.CAN.KFFC.FL.W.0041.000000T0000Z-230106T1508Z/
/CALG1.1.ER.230105T1800Z.230106T0315Z.230106T1337Z.NO/
1008 AM EST Fri Jan 6 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oostanaula River at Calhoun.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Friday the stage was 20.8 feet and falling.
- Forecast...No forecast is available for this location.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
3453 8504
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 5, 12:38 PM EST, 47 minutes earlier.
Area forecast discussion, Jan 5, 12:38 PM EST, 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1238 PM EST Thu Jan 5 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Friday) Issued at 328 AM EST Thu Jan 5 2023 We can all take a deep breath and let it out as zonal flow settles across the area bringing long(ish) days and pleasant nights. Highs for the near term will be a few 5 to 10 degrees above normal in the mid 60s with upper 50s across areas of higher elevations. Lows will be in the mid to upper 30s Thursday night and going into Friday. Winds this afternoon will be generally west at 5 to 10mph with the occasional gusts up to 15mph. But besides a little wind and a few clouds it will be a lovely start to the weekend. Vaughn && .LONG TERM... (Friday night through Wednesday) Issued at 328 AM EST Thu Jan 5 2023 As the extended period begins on Friday night, much of Georgia will be positioned under northwesterly mid level flow ahead of an approaching ridge. A surface high pressure system associated with this ridge will be positioned over the Southeast, and benign weather conditions are expected during the daytime on Saturday as a result. Temperatures are expected to lower to the mid 30s across the area by Saturday morning. Temperatures will continue to climb under the influence of the ridge and surface high, rising into the low to mid 60s in the afternoon. On Saturday night into Sunday, the ridge axis will move across the forecast area as a longwave trough moves eastward across the Midwest. A surface low ahead of the trough will also be moving eastward at this time, but there is disagreement in the mid-range guidance regarding where this low will be positioned. For example, the latest run of the GFS progs the low further to the north, moving across the Ohio Valley region as the latest ECMWF meanwhile progs the low to the south, moving across Tennessee. A weak cold front will extend from this low into the lower Mississippi River valley on Saturday night and push eastward towards the area. Broad lift ahead of the advancing front will allow for scattered showers starting late Saturday night and throughout the day on Sunday. The highest rainfall chances are expected to be across the northern tier where front is expected to be strongest, with diminishing chances to the south as the forcing ahead of the front weakens. Rainfall totals from this system are trending upward, but still appear to be limited by a lack of deep-layer moisture, and are forecast to be between 0.25-0.5" across the far northern tier and less than 0.25" across the remainder of the area. Rain chances are expected to diminish Sunday night and into Monday morning. The progressive flow pattern will persist into the early parts of the week, with a ridge and associated surface high moving across the Southeast on Monday. This will limit rain chances during the daytime on Monday and promote gradually clearing skies throughout the daytime. By Monday night, a trough will begin to lift northeastward from the ArkLaTex and advance towards the Mid-Atlantic coast over the course of the day on Tuesday. Rain chances are anticipated to increase from west to east during the daytime Tuesday as the trough quickly swings through the area. However, model guidance is divergent on the development of an associated surface low and its progression, so PoPs have been limited to low-end chance on Tuesday into Wednesday. King && .AVIATION... (18Z TAFS) Issued at 1236 PM EST Thu Jan 5 2023 Clear skies with no precipitation or restrictions to VSBYs. Winds will stay out of the W-NW in the 4-12kt range. //ATL Confidence...Avi Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 38 57 36 60 / 0 0 0 0 Atlanta 38 56 36 60 / 0 0 0 0 Blairsville 31 50 32 57 / 0 0 0 10 Cartersville 34 54 34 60 / 0 0 0 0 Columbus 40 59 36 63 / 0 0 0 0 Gainesville 38 55 36 59 / 0 0 0 0 Macon 37 61 35 64 / 0 0 0 0 Rome 34 54 34 61 / 0 0 0 10 Peachtree City 35 57 34 62 / 0 0 0 0 Vidalia 43 64 38 64 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....King AVIATION...01
Hazardous weather outlook, Jan 5, 5:14 AM EST, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 514 AM EST Thu Jan 5 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 514 AM EST Thu Jan 5 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:34 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 15 hr |
| Jan 5, 7:14 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 39 hr |
| Jan 5, 8:51 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 12 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.